[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.150.215. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1973

More About Acute Psychotic Reactions to Aqueous Procaine Penicillin G

Arch Dermatol. 1973;107(3):468. doi:10.1001/archderm.1973.01620180106046
Abstract

To the Editor.—  We read with interest the "Acute Psychotic Reactions to Aqueous Procaine Penicillin G" by Dr. Milton S. Ross (Arch Dermatol 106:599, 1972) in which he commented about this "psychotic" reaction being more than coincidence in black males and that no clear-cut reactions have been noted in women, black or white. It is of interest that some of the reactions have been very severe and difficult to control.We have recently reviewed 14 cases of this nonallergic adverse reaction to aqueous procaine penicillin G (APPG) which have occurred in patients during an 18-month period at the Detroit Social Hygiene Clinic. Incidence was 0.1%. These pseudoanaphylactic reactions superficially resemble anaphylactic reactions.1 Twelve reactions occurred in black males and two reactions were in black females (one patient received 4.8 mg units and the rest received 2.4 mg units). Recently, another patient, a 27-year-old white man had a severe

First Page Preview View Large
First page PDF preview
First page PDF preview
×